Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 63, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2010, 6:20 PM MDT for Deuel County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2010, 6:20 PM MDT (00:20 UTC)
- Expired
- Jun 1, 2010, 6:45 PM MDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 185 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:40 PM MDT | HAIL 1.5 | 6 S Chappell, NE | |
| Jun 1, 6:53 PM MDT | HAIL 1 | 6 Se Chappell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS53 KLBF 020020
SVRLBF
NEC049-020045-
/O.NEW.KLBF.SV.W.0063.100602T0020Z-100602T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM MDT TUE JUN 1 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 PM MDT
* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF LODGEPOLE...OR 8 MILES WEST OF CHAPPELL...AND MOVING
SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 10262 4116 10262 4117 10261 4104 10216
4101 10205 4100 10205 4099 10262 4104 10263
TIME...MOT...LOC 0020Z 293DEG 39KT 4105 10257
WIND...HAIL 60MPH 1.00IN
$$
TAYLOR1 follow-up statement
229
WWUS53 KLBF 020039
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT TUE JUN 1 2010
NEC049-020045-
/O.CON.KLBF.SV.W.0063.000000T0000Z-100602T0045Z/
DEUEL NE-
639 PM MDT TUE JUN 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DEUEL
COUNTY UNTIL 645 PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAPPELL...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
DEUEL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4100 10259 4114 10256 4104 10216 4101 10205
4100 10205
TIME...MOT...LOC 0039Z 282DEG 36KT 4103 10242
WIND...HAIL 60MPH 1.00IN
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:10 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:10 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT TUE JUN 1 2010
.SYNOPSIS...
THE 19Z SURFACE ANALYSIS SHOWED A LOW PRESSURE CENTER LOCATED
ALONG THE COLORADO-KANSAS BORDER SOUTH OF GOODLAND. A WARM FRONT
EXTENDED FROM THE LOW CENTER NORTHEASTWARD ACROSS NORTHWEST KANSAS
AND THROUGH SOUTHEAST NEBRASKA. THERE WAS ANOTHER BOUNDARY ACROSS
WESTERN NEBRASKA. THE GOES DERIVED PRODUCT IMAGERY SHOWED A
PRECIPITABLE WATER PLUME OF 25-30MM ACROSS ALL BUT THE WESTERN THIRD
OF NEBRASKA AND LIFTED INDICES OF -5C TO -10C...THOUGH THE MOST
NEGATIVE VALUES WERE NEAR CLOUDS AND PROBABLY CONTAMINATED BY THAT.
THE REGIONAL RADAR MOSAIC HAD A LINE OF STRONG THUNDERSTORMS ACROSS
NORTH CENTRAL NEBRASKA AND ACROSS THE EAST.
&&
.DISCUSSION...
THE FORECAST CHALLENGE CONTINUES TO BE THE ACTIVE PATTERN AND
THE TIMING...LOCATION AND EXTENT OF RESULTING CONVECTION. FOR
TONIGHT...IT IS THE SEVERE THUNDERSTORM AND TORNADO THREAT.
.SHORT RANGE...TONIGHT THROUGH WEDNESDAY NIGHT.
AS SECONDARY BOUNDARY PUSHES THROUGH NEBRASKA...THE EXTREMELY
UNSTABLE AIR CAN BE EXPECTED TO GO WITH IT. THIS WILL REDUCE THE
THREAT OF SEVERE WEATHER FROM THE NORTH THROUGHOUT THE EVENING...
THOUGH THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY WEDNESDAY. IN THE
MEANTIME...SURFACE BASED CONVECTIVE ENERGY EXCEEDING 4000J/KG OVER
THE SOUTHERN HALF OF NEBRASKA...0-6KM BULK SHEAR AND LOW LEVEL WIND
PROFILES FAVOR THE DEVELOPMENT OF SUPER CELLS WITH LARGE HAIL AND
POSSIBLE TORNADOES THIS EVENING ANYWAY.
.MEDIUM RANGE AND EXTENDED...THURSDAY THROUGH TUESDAY.
THE RIDGE BUILDING IN THE DESERT SOUTHWEST WILL KEEP THE
NORTHERN PLAINS UNDER NORTHWEST FLOW ALOFT AS A SURFACE BOUNDARY
CONTINUES ON THE CENTRAL AND SOUTHERN PLAINS. WITH THAT PATTERN...IT
IS PRUDENT TO KEEP A MENTION OF THUNDERSTORMS JUST ABOUT EACH
DAY.
&&
.AVIATION...
SCATTERED TSTMS EXPECTED THROUGH ABOUT 03Z ACROSS WESTERN AND
CENTRAL NEB. LOCAL IFR POSSIBLE INVOF OF TSTMS...OTHERWISE MOSTLY
VFR CONDITIONS EXPECTED. SFC WINDS WILL BE VRB AT 5 TO 10 KTS...AND
THEN BECOME NORTH AT 10 KTS BY 03Z WEDNESDAY AS A COLD FRONT MAKES
IT/S WAY ACROSS THE AREA.
&&
.LBF
WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT RANGE THROUGH EXTENDED...SPRINGER
AVIATION...TAYLORHazardous weather outlook, Jun 1, 10:35 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 AM CDT TUE JUN 1 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-021645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1135 AM CDT TUE JUN 1 2010 /1035 AM MDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN CENTRAL NEBRASKA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHWEST NEBRASKA. A FRONT CROSSING NEBRASKA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. INSTABILITY AND WIND PROFILES WILL CONTINUE TO FAVOR THE DEVELOPMENT OF SUPER CELLS AND LARGE HAIL AND DAMAGING WIND. THERE IS ALSO A RISK OF ISOLATED TORNADOES...ESPECIALLY SOUTH AND EAST OF A LINE FROM ONEILL TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FAST WEST TO EAST UPPER FLOW WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEK WITH THE CHANCE FOR THUNDERSTORMS NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jun 1, 4:41 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/01/2010 M62 MPH LINCOLN NE ASOS
WIND GUST CAUSED BY THUNDERSTORM OUTFLOW FROM
THUNDERSTORMS NORTH OF THE AREA.
&&
BTAYLORLocal storm report, Jun 1, 5:31 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 11 W MERNA 41.48N 99.97W
06/01/2010 E1.00 INCH CUSTER NE PUBLIC
&&
JSWEETLocal storm report, Jun 1, 5:35 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 6 SW TRYON 41.50N 101.03W
06/01/2010 E1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Jun 1, 5:54 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 2 WNW RINGGOLD 41.52N 100.81W
06/01/2010 E1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Jun 1, 6:00 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL NENZEL 42.93N 101.10W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
0845 AM HAIL 3 SW NENZEL 42.90N 101.14W
06/01/2010 M1.00 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED ONE INCH HAIL SOUTH OF NENEL AROUND
830 AM CDT.
0909 AM HAIL 5 W VALENTINE 42.87N 100.65W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
0922 AM HAIL 5 N VALENTINE 42.95N 100.55W
06/01/2010 E0.75 INCH CHERRY NE PUBLIC
0937 AM HAIL 11 NE VALENTINE 42.99N 100.40W
06/01/2010 M0.75 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED PENNY SIZE HAIL 11 MILES NORTH EAST
OF VALENTINE AT 1137 AM CDT.
1025 AM HAIL BURTON 42.91N 99.59W
06/01/2010 M0.75 INCH KEYA PAHA NE PUBLIC
THE PUBLIC REPORTED HAIL UP TO THE SIZE OF PENNIES WITH
VERY HEAVY RAIN.
1026 AM HAIL 10 E SPRINGVIEW 42.83N 99.55W
06/01/2010 M0.50 INCH KEYA PAHA NE PUBLIC
THE PUBLIC REPORTED DIME SIZED HAIL WITH VERY HEAVY RAIN.
1035 AM HAIL 11 S MILLS 42.78N 99.40W
06/01/2010 M1.00 INCH KEYA PAHA NE PUBLIC
THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS WITH
THE MAJORITY OF THE STONES THE SIZE OF NICKELS.
1225 PM HAIL 39 SSE VALENTINE 42.35N 100.26W
06/01/2010 E1.75 INCH CHERRY NE PUBLIC
GOLFBALL SIZE HAIL REPORTED.
1248 PM HAIL 8 SSW BASSETT 42.48N 99.60W
06/01/2010 E1.25 INCH ROCK NE PUBLIC
0337 PM HAIL 5 S BROWNLEE 42.22N 100.62W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
0528 PM HAIL 8 W ARTHUR 41.57N 101.85W
06/01/2010 E1.00 INCH ARTHUR NE PUBLIC
0538 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/01/2010 M62.00 MPH LINCOLN NE ASOS
WIND GUST CAUSED BY THUNDERSTORM OUTFLOW FROM
THUNDERSTORMS NORTH OF THE AREA.
0539 PM HAIL 4 SE ARTHUR 41.53N 101.64W
06/01/2010 E1.75 INCH ARTHUR NE PUBLIC
0610 PM HAIL 11 W MERNA 41.48N 99.97W
06/01/2010 E1.00 INCH CUSTER NE PUBLIC
0634 PM HAIL 6 SW TRYON 41.50N 101.03W
06/01/2010 E1.00 INCH MCPHERSON NE PUBLIC
0647 PM HAIL 2 WNW RINGGOLD 41.52N 100.81W
06/01/2010 E1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Jun 1, 6:10 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 W STAPLETON 41.48N 100.61W
06/01/2010 E1.00 INCH LOGAN NE CO-OP OBSERVER
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 45 min |
| Jun 1, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jun 1, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jun 1, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 51 min |
| Jun 1, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Jun 1, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 1, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 47 min |
| Jun 1, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| Jun 2, 1:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 49 min |
| Jun 2, 2:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.